Alert archive / North Carolina / Wind Advisories in 2013

Wind Advisory 2, NWS Raleigh, NC

March 5, 201331 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Mar 5, 2013, 3:41 PM EST for 31 counties in North Carolina. It took effect at Mar 6, 2013, 6:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2013, 3:41 PM EST (20:41 UTC)
In effect from
Mar 6, 2013, 6:00 AM EST
Expired
Mar 6, 2013, 6:57 PM EST
In force
13 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2301 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WWUS72 KRAH 052041
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EST TUE MAR 5 2013

...STRONG GUSTY WINDS EXPECTED WEDNESDAY...

.AS LOW PRESSURE STRENGTHENS OVER AND JUST OFF THE COAST OF
SOUTHEAST VIRGINIA STARTING EARLY WEDNESDAY MORNING... WINDS OVER
CENTRAL NORTH CAROLINA WILL INCREASE TO 20 TO 25 MPH... WITH
PERIODIC GUSTS AROUND 40 MPH. THESE STRONG WINDS WILL LAST THROUGH
WEDNESDAY AFTERNOON... THEN SLOWLY DECREASE THROUGH THE EVENING.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061000-
/O.NEW.KRAH.WI.Y.0002.130306T1100Z-130307T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
341 PM EST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT. 

* LOCATION...ALL OF CENTRAL NC.

* WINDS...NORTHWEST WINDS SUSTAINED AT 20 TO 25 MPH WILL GUST TO
  AROUND 40 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR WEDNESDAY MORNING
  THROUGH THE AFTERNOON. WINDS WILL SLOWLY DIMINISH BY LATE
  WEDNESDAY EVENING.

* IMPACTS...THESE WINDS MAY KNOCK DOWN A FEW TREES AND TREE
  BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS
  OUTDOORS SUCH AS TRASH CANS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE
SECURED OR BROUGHT INDOORS. 

&&

$$

GIH
5 follow-up statements
440 
WWUS72 KRAH 060024 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EST TUE MAR 5 2013

...STRONG WINDS EXPECTED ON WEDNESDAY...

.A DEEPENING LOW PRESSURE SYSTEM ALONG THE MID-ATLANTIC COAST WILL
RESULT IN STRONG NORTHWESTERLY WINDS ACROSS CENTRAL NORTH
CAROLINA ON WEDNESDAY...ESPECIALLY DURING THE AFTERNOON AND EARLY
EVENING HOURS. WINDS WILL GRADUALLY WEAKEN WEDNESDAY NIGHT AS THE
LOW PRESSURE SYSTEM PROGRESSES OFFSHORE.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-061230-
/O.CON.KRAH.WI.Y.0002.130306T1100Z-130307T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
724 PM EST TUE MAR 5 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
MIDNIGHT EST WEDNESDAY NIGHT...

* LOCATION...ALL OF CENTRAL NORTH CAROLINA.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 TO 50
  MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON
  AND EVENING AS A LOW PRESSURE SYSTEM DEEPENS ALONG THE MID
  ATLANTIC COAST.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN DOWN TREES AND RESULT IN
  ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH OR
WIND GUSTS ABOVE 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CROSSWINDS WILL BE MORE NOTICEABLE ON ROUTES THAT RUN FROM NORTH
TO SOUTH...SUCH AS INTERSTATE 95. LOOSE OUTDOOR OBJECTS SHOULD BE
SECURED OR BROUGHT INDOORS.

$$

VINCENT
941 
WWUS72 KRAH 060818
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
318 AM EST WED MAR 6 2013

...STRONG WINDS EXPECTED TODAY...

.A DEEPENING LOW PRESSURE SYSTEM ALONG THE MID-ATLANTIC COAST
WILL RESULT IN STRONG NORTHWESTERLY WINDS ACROSS CENTRAL NORTH
CAROLINA TODAY. WINDS WILL SLOWLY WEAKEN LATE TONIGHT AS THE LOW
PRESSURE SYSTEM PROGRESSES OFFSHORE.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-062100-
/O.CON.KRAH.WI.Y.0002.130306T1100Z-130307T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
318 AM EST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* LOCATION...ALL OF CENTRAL NORTH CAROLINA.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED WEDNESDAY AFTERNOON
  AND EVENING AS A LOW PRESSURE SYSTEM DEEPENS ALONG THE MID
  ATLANTIC COAST.

* IMPACTS...WINDS OF THIS MAGNITUDE CAN DOWN TREES AND RESULT IN 
  ISOLATED POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH OR
WIND GUSTS ABOVE 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CROSSWINDS WILL BE MORE NOTICEABLE ON ROUTES THAT RUN FROM NORTH
TO SOUTH...SUCH AS INTERSTATE 95 AND HIGHWAY 1. LOOSE OUTDOOR
OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS.

$$
703 
WWUS72 KRAH 061510 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EST WED MAR 6 2013

...STRONG AND GUSTY WINDS EXPECTED THROUGH THIS EVENING...

.A POWERFUL LOW PRESSURE SYSTEM ALONG THE MID-ATLANTIC COAST WILL
RESULT IN STRONG NORTHWESTERLY WINDS TODAY INTO THIS EVENING ACROSS
CENTRAL NORTH CAROLINA. WINDS WILL SLOWLY WEAKEN TONIGHT AS THE
LOW PRESSURE SYSTEM MOVES OFFSHORE.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070500-
/O.CON.KRAH.WI.Y.0002.000000T0000Z-130307T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1010 AM EST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* LOCATION...ALL OF CENTRAL NORTH CAROLINA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH THE AFTERNOON
  INTO EARLY EVENING... AS LOW PRESSURE DEEPENS ALONG THE MID
  ATLANTIC COAST.

* IMPACTS...THESE WINDS MAY KNOCK DOWN A FEW TREES AND TREE
  BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS
  OUTDOORS SUCH AS TRASH CANS WILL BE BLOWN AROUND. DRIVING WILL
  BE DIFFICULT... ESPECIALLY ON ROADS THAT RUN SOUTHWEST TO
  NORTHEAST... AND FOR THOSE DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS ABOVE 40 MPH ARE
EXPECTED. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR
OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS.

$$

GIH
151 
WWUS72 KRAH 062033 AAB
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EST WED MAR 6 2013

...STRONG AND GUSTY WINDS EXPECTED THROUGH THIS EVENING...

.A POWERFUL LOW PRESSURE SYSTEM JUST OFF THE VIRGINIA COAST WILL
RESULT IN STRONG NORTHWESTERLY WINDS INTO THIS EVENING ACROSS
CENTRAL NORTH CAROLINA. WINDS WILL SLOWLY WEAKEN THROUGH THE
EVENING HOURS AS THE LOW PRESSURE SYSTEM MOVES OFFSHORE.

NCZ007>011-021>028-038>043-073>078-083>086-088-089-070500-
/O.CON.KRAH.WI.Y.0002.000000T0000Z-130307T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
333 PM EST WED MAR 6 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* LOCATION...ALL OF CENTRAL NORTH CAROLINA.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUST NEAR 40 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO LAST INTO VERY
  EARLY EVENING BEFORE DIMINISHING.

* IMPACTS...THESE WINDS MAY KNOCK DOWN A FEW TREES AND TREE 
  BRANCHES. ISOLATED POWER OUTAGES ARE POSSIBLE. LOOSE OBJECTS 
  OUTDOORS SUCH AS TRASH CANS WILL BE BLOWN AROUND. DRIVING WILL 
  BE DIFFICULT... ESPECIALLY ON ROADS THAT RUN SOUTHWEST TO 
  NORTHEAST... AND FOR THOSE DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS ABOVE 40 MPH ARE
EXPECTED. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. OUTDOOR
OBJECTS SHOULD BE SECURED OR BROUGHT INDOORS.

$$

GIH
061 
WWUS72 KRAH 062357
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EST WED MAR 6 2013


NCZ007>011-021>028-038>043-073>078-083>086-088-089-070100-
/O.CAN.KRAH.WI.Y.0002.000000T0000Z-130307T0500Z/
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
657 PM EST WED MAR 6 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE WIND
ADVISORY. 

WIND GUSTS HAVE LONG PEAKED...WITH MOST LOCATIONS NOW REPORTING
WIND GUSTS OF 30 MPH OR LESS. THEREFORE THE WIND ADVISORY WILL BE
CANCELLED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:10 PM EST, 31 minutes earlier.

Area forecast discussion, Mar 5, 3:10 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EST TUE MAR 5 2013

.SYNOPSIS...
AN INTENSE LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT THROUGH
WEDNESDAY... THEN MOVE SLOWLY OFF THE MIDATLANTIC COAST WEDNESDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE EASTERN SEABOARD THURSDAY
INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 240 PM TUESDAY...

THROUGH TONIGHT: ELEVATED CONVECTION AND STRENGTHENING WINDS REMAIN
THE PRIMARY CONCERNS THROUGH TONIGHT.

SYNOPTIC PATTERN: DEEPENING VORTEX OVER THE MID MISS VALLEY EARLY
THIS EVENING WILL MOVE TO THE CENTRAL TN/KY BORDER BY 06Z TONIGHT...
AND TO THE NRN PIEDMONT BY 12Z. AT THE SURFACE... THE OCCLUDING
FRONT WILL EXTEND FROM THE PRIMARY LOW OVER THE KY/OH BORDER THROUGH
WRN NC/SC AT 00Z... WITH SECONDARY TRIPLE-POINT LOW FORMATION OVER
THE SRN FOOTHILLS... ALONG THE WARM FRONT EXTENDING EASTWARD THROUGH
NORTH-CENTRAL NC. THIS SECONDARY LOW IS EXPECTED TO MOVE ENE ALONG
THE WARM FRONT... THROUGH THE WEST-CENTRAL AND NRN PIEDMONT THROUGH
06Z... AND TO SOUTHEAST VA BY 12Z... AS THE TRAILING COLD FRONT
SWEEPS EAST ACROSS NC.

PROMINENT FORCING FEATURES: DEEP FORCING FOR ASCENT WILL OVERSPREAD
CENTRAL NC STARTING LATE THIS AFTERNOON... AND MAXIMIZE THIS EVENING
INTO THE EARLY OVERNIGHT HOURS. UPPER DIVERGENCE ASSOCIATED WITH A
120 KT JETLET ROUNDING THE BASE OF THE MID LEVEL VORTEX PEAKS FROM
THE OH VALLEY THROUGH THE CAROLINAS BETWEEN 21Z AND 06Z... AND MID
LEVEL DCVA AND LOW LEVEL MASS CONVERGENCE BOTH MAXIMIZE DURING THE
EVENING HOURS OVER CENTRAL NC AS WELL... WITH THE ARRIVAL OF 260+
METER HEIGHT FALLS ALOFT AND 40-50 KT 850 MB SOUTHWESTERLY JET
WITHIN THE WARM SECTOR. MODEL-FORECAST INSTABILITY IS EXPECTED TO BE
VERY SMALL TO NIL (UNDER 50 J/KG)... HOWEVER IN LOOKING AT UPSTREAM
CONVECTION FROM CENTRAL TN INTO AL AND NE MS... MLCAPE/MUCAPE VALUES
ARE LOW (UNDER 100 AND 250 J/KG RESPECTIVELY) WHILE MID LEVEL LAPSE
RATES EXCEED 7 C/KM... LIKELY ASSOCIATED WITH AN EML SPREADING
EASTWARD (NOTED WELL ON MORNING SOUNDINGS FROM JAN AND LCH). DEEP
LAYER SHEAR WILL STRENGTHEN BY THIS EVENING TO 60-80 KTS AS THE
VORTEX APPROACHES.

PRECIP POTENTIAL AND WIND: LIGHT ISENTROPIC-UPGLIDE-DRIVEN RAIN IS
CURRENTLY MOVING INTO THE COASTAL PLAIN... AND WILL BE FOLLOWED BY A
SHORT PERIOD OF JUST LIGHT DRIZZLE. LOW LEVEL MOISTURE TRANSPORT AND
1+" PRECIP WATER VALUES BEGIN TO SURGE NORTHWARD INTO THE SW
PIEDMONT BY 00Z THIS EVENING... ALONG AND AHEAD OF THE COLD FRONT...
THEN SPREAD ENE THROUGH THE EVENING... EXITING THE COASTAL PLAIN
SHORTLY AFTER 06Z. LATEST CONVECTION-ALLOWING MODELS FOLLOW THIS
TIMING AS WELL. WILL STICK WITH CATEGORICAL POPS OVER THE WRN CWA
LATE THIS AFTERNOON THEN SHIFTING QUICKLY EASTWARD THROUGH THE
MIDNIGHT HOUR... BEFORE EXITING TO THE NE AFTER MIDNIGHT. WE SHOULD
SEE A RELATIVE LULL IN PRECIP ESPECIALLY OVER THE SOUTHERN TWO
THIRDS OF THE CWA LATE TONIGHT AS THE DRY SLOT ALOFT MOVES IN. THE
PRECIP COULD END AS A VERY BRIEF RAIN/SNOW MIX WITH RAPID COLD AIR
ADVECTION THROUGH THE LOW LEVELS POST-FRONT... BUT THIS COLD AIR
SHOULD BE CHASING THE MOISTURE SO EXPECT NO ACCUMULATION. SURFACE
WINDS WILL SWING AROUND TO WSW AND WESTERLY AND PICK UP TO 10-20 MPH
GUSTING TO AROUND 25 MPH TOWARD 09Z AS WE MIX OUT OF THE RELATIVELY
STABLE AIR IN THE LOWEST 1 KM.

SEVERE WEATHER RISK: LOW LEVEL SHEAR WILL BE QUITE STRONG ALONG AND
SOUTH OF THE TRIPLE POINT LOW TRACK WITH LONG CURVED FORECAST
HODOGRAPHS. 0-1 KM SR HELICITY IS EXPECTED TO EXCEED 400 M2/S2 WITH
0-3 KM SRH OVER 600 M2/S2... ATTENDING MID LEVEL LAPSE RATES
APPROACHING 6.5 C/KM. DESPITE THE MINIMAL CAPE... THE POTENTIAL FOR
MID LEVEL INSTABILITY ALONG WITH THE STRONG DYNAMIC LIFT COULD YIELD
A QUICK SPIN-UP OF A WEAK TORNADO... HOWEVER LCL VALUES WILL BE
MARGINAL DUE TO THE INITIALLY LOW SURFACE DEW POINTS AND UNCERTAIN
RECOVERY. THE RISK OF LOCALLY ENHANCED WIND GUSTS WITHIN BOWING
SEGMENTS IS ALSO POSSIBLE ESPECIALLY ACROSS THE SOUTHERN HALF OF THE
CWA WITH THE ARRIVAL OF THE PROMINENT MID LEVEL DRY PUNCH AND
SUBSEQUENT STEEPENING OF THE MID LEVEL LAPSE RATES. THE EXPERIMENTAL
STORM-SCALE ENSEMBLE OUTPUT FROM SPC SHOWS WIDESPREAD 40+ DBZ
RETURNS OVERSPREADING THE AREA STARTING SHORTLY BEFORE 03Z AND
EXITING SOON AFTER 06Z... ALTHOUGH THE IDEAL JUXTAPOSITIONING OF THE
STRONGEST WIND FIELD AND GREATEST POTENTIAL FOR INSTABILITY APPEARS
LIKELY TO HOLD ACROSS GA AND OFF THE CAROLINA COAST TONIGHT. SO
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED... AN ISOLATED
DAMAGING WIND GUST OR WEAK TORNADO REMAINS POSSIBLE ACROSS CENTRAL
NC THIS EVENING.

TEMPS: EXPECT READINGS TO HOLD IN THE 40S THIS EVENING ROUGHLY
ALONG/NORTH OF HIGHWAY 64... WHILE IN THE SOUTHERN CWA... AHEAD OF
THE CONVECTIVE BAND... READINGS WILL BE IN THE 50S WITH WARMER AIR
PUNCHING IN FROM SC. EXPECT TEMPS TO DROP TO 35-40 IN THE WRN CWA
WITH COLDER AIR ADVECTING IN BEHIND THE FRONT... WHICH READINGS
SHOULD DROP NO LOWER THAN THE 40S IN THE EAST WHERE THE LOW LEVELS
WILL REMAIN WELL-MIXED AND WHERE THE COLD AIR ADVECTION WILL NOT
COMMENCE UNTIL LATE.

FOR WEDNESDAY: THE FOCUS THEN SHIFTS TO THE WINDS AND WRAPAROUND
SNOW POTENTIAL. AS THE SECONDARY LOW BECOMES THE DOMINANT LOW AND
DEEPENS FURTHER OVER AND JUST OFF THE SE COAST OF VA... THE
TIGHTENING PRESSURE GRADIENT AND EFFICIENT DOWNWARD MOMENTUM
TRANSPORT ON ITS SW SIDE IS EXPECTED TO PUSH SUSTAINED WINDS OVER
CENTRAL NC UP TO 20-25 MPH... AND FREQUENT GUSTS OVER 40 MPH APPEAR
EASILY ATTAINABLE AS MODELS AGREE ON WINDS OF 40-45 KTS IN THE UPPER
REACHES OF THE MIXED LAYER. WILL ISSUE A WIND ADVISORY FOR ALL OF
CENTRAL NC... EFFECTIVE FROM 6 AM UNTIL MIDNIGHT WEDNESDAY. MODELS
HAVE WAVERED IN RECENT RUNS AS TO HOW MUCH WRAPAROUND CLOUDS AND
PRECIP WILL WORK INTO OUR AREA. LATEST FORECAST SOUNDINGS INDICATE
SUFFICIENT MOISTENING TO A HIGH/COLD ENOUGH LEVEL TO TAP INTO THE
ICE NUCLEATION ZONE ALOFT... HOWEVER THE NEAR-SURFACE AIR MAY BE TOO
WARM FOR ANY FROZEN PRECIP TO MAKE IT TO THE GROUND. MULTI-MODEL
PROBABILISTIC GUIDANCE INDICATES A VERY LOW CHANCE (UNDER 25%) OF AN
INCH OF ACCUMULATION JUST NEAR THE VIRGINIA BORDER... IN LINE WITH
EXPECTATIONS OF ABOVE-FREEZING SURFACE WET BULB TEMPS THROUGHOUT
WEDNESDAY... AS WELL AS PARTIAL THICKNESSES WHICH SIT IN THE
INDETERMINATE AREA NEAR THE SNOW/RAIN MIX AREA. WILL STICK WITH A
BRIEF PERIOD OF A RAIN/SNOW MIX WRAPPING AROUND THE VA COASTAL
STORM... AFFECTING THE TRIAD IN THE MORNING THEN SHIFTING TO THE
NORTH-CENTRAL/NORTHEAST SECTIONS LATE MORNING INTO MID AFTERNOON.
WILL CONTINUE TO INDICATE A POTENTIAL LIGHT DUSTING ON GRASSY
SURFACES IN THE VA BORDER COUNTIES... BUT WITH THE BULK OF THE HEAVY
BANDED SNOWFALL EXPECTED TO BE OVER THE SHENANDOAH VALLEY... THERE
IS UNLIKELY TO BE ENOUGH LOW LEVEL COLD AIR OR RAPID-ENOUGH PRECIP
RATES FOR ANY NOTABLE ACCUMULATION IN OUR AREA. UNDER PARTIAL
SUNSHINE SOUTH AND MOSTLY CLOUDY SKIES ACROSS THE NORTH... WE SHOULD
SEE HIGHS NEAR 40 NEAR THE VA BORDER RANGING TO AROUND 50 SOUTH. -GIH

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 310 PM TUESDAY...

WEDNESDAY NIGHT...
THE STRONG PRESSURE GRADIENT ON THE BACK SIDE OF THE DEPARTING
SURFACE LOW WILL BEGIN TO WEAKEN WEDNESDAY NIGHT. HOWEVER...
FORECAST SOUNDINGS SHOW ENOUGH SUSTAINED MIXING FOR GUSTS OF OVER
30MPH TO CONTINUE THROUGH AROUND MIDNIGHT.  LINGERING MOISTURE WILL
BE SHALLOW PER RH CROSS-SECTIONS...SO ALL MEASURABLE PRECIP SHOULD
BE OVER BY 00-03Z.  CLEARING IN THE WEST AND COLD ADVECTION MAY PUSH
LOWS DOWN TO AROUND THE FREEZING MARK ACROSS MOST OF THE WESTERN AND
NORTHERN PIEDMONT.  HOWEVER...WITH LIMITED SNOW ACCUMULATION DURING
THE DAY AND A STIFF WIND TO AID IN DRYING...WE DONT ANTICIPATE ANY
PROBLEMS ON ROADWAYS WEDNESDAY NIGHT/THURSDAY MORNING.  LOWS 31-35.

THURSDAY AND THURSDAY NIGHT...
WEAK COLD ADVECTION WILL CONTINUE THURSDAY WITH MODELS INDICATING
20-25KT OF NORTHWESTERLY FLOW IN THE MIXED LAYER.  SKIES WILL BE
CLEAR FOR THE MOST PART...THOUGH A FEW SHALLOW CU MAY DEVELOP OVER
THE COASTAL PLAIN WHERE SOME RESIDUAL MOISTURE LINGERS ON THE BACK
SIDE OF THE SLOWLY DEPARTING LOW. THERE MAY BE SOME WARMING FROM
DOWNSLOPE FLOW OVER THE WESTERN PORTIONS OF THE CWA...BUT OVERALL
THICKNESSES SUGGEST HIGHS WILL BE ONE TO TWO CATEGORIES BELOW
NORMAL... UPPER 40S NORTHEAST TO MID 50S SOUTHWEST.  LOWS THURSDAY
NIGHT IN THE UPPER 20S AND LOWER 30S.

FRIDAY AND FRIDAY NIGHT...
MODELS INDICATE ANOTHER SHORTWAVE TROUGH IN THE NORTHERN STREAM MAY
BE DRAWN SOUTH ALONG THE MID ATLANTIC COAST BY THE NEARLY STATIONARY
UPPER LOW OVER THE NORTHERN ATLANTIC.  HOWEVER...WITH LIMITED
MOISTURE AVAILABLE...THE SHORTWAVE SHOULD PASS WITH LITTLE
IMPACT...OTHER THAN TO DRAW SOME COOLER AIR SOUTH INTO CENTRAL NC AS
HIGH PRESSURE IN ITS WAKE BUILDS IN FROM THE GREAT LAKES REGION.
THIS WILL KEEP LOW LEVEL THICKNESSES RELATIVELY UNCHANGED OVER
FRIDAY...AGAIN SUGGESTING HIGHS IN THE BELOW GUIDANCE...50-55
NORTHEAST TO SOUTHWEST.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
AS OF 310 PM TUESDAY...

A DEVELOPING OMEGA BLOCK OVER THE CONUS WILL LEAD TO AMPLIFICATION
OF THE LONGWAVE PATTERN AND SOME UNCERTAINTY IN THE EXTENDED
FORECAST.  WITH AN UPPER LOW EXPECTED TO CLOSE OFF OVER THE
SOUTHWESTERN US...HEIGHT RISES ARE EXPECTED DOWNSTREAM ACROSS THE
EASTERN US.  THE UPPER RIDGE AXIS WILL SHIFT THE CAROLINAS BY
SATURDAY NIGHT/SUNDAY AS SURFACE HIGH PRESSURE MIGRATES ACROSS THE
MID-ATLANTIC STATES.  THIS WILL LEAD TO A MODERATING TREND IN TEMPS
AS 850MB TEMPS APPROACH 10C AND LOW LEVEL THICKNESSES RISE ABOVE
1350M BY MONDAY.  HOWEVER...THE GFS AND ECMWF HAVE SHOWN SIGNIFICANT
DIFFERENCES REGARDING IF AND HOW QUICKLY THE EASTWARD SHIFTING UPPER
LOW WILL INTERACT WITH NORTHERN STREAM ENERGY MOVING ACROSS SOUTHERN
CANADA. PREVIOUS RUNS OF THE ECMWF HAVE SHOWN LESS PHASING AND A
SLOWER PROGRESSION OF THE UPPER LOW...WHICH ALLOWS A BACKDOOR COLD
FRONT TO SLIP SOUTH BENEATH THE UPPER RIDGE AND MAKE A RUN AT NC
SUNDAY NIGHT/MONDAY.  THE MUCH FASTER GFS LIFTS THE UPPER LOW OUT OF
THE CENTRAL PLAINS AND BRINGS THE TRAILING COLD FRONT ACROSS CENTRAL
BY MONDAY NIGHT.  THE 12Z RUNS OF BOTH MODELS SHOW SOME SIGNS OF
CONVERGENCE...AND HPC PREFERS A SOLUTION IN BETWEEN FAVORING THE
GLOBAL ENSEMBLES.  BASED ON THIS...WILL KEEP TEMPS IN THE EXTENDED
MOSTLY UNCHANGED BY INTRODUCE POPS IN THE MONDAY NIGHT THROUGH
TUESDAY TIME FRAME.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 105 PM TUESDAY...

AVIATION CONDITIONS WILL CONTINUE TO DETERIORATE FROM WEST TO EAST
THIS AFTERNOON INTO EVENING AS WIDESPREAD RAIN AND A FEW STORMS
CONTINUE TO OVERSPREAD THE AREA FROM THE WEST. MVFR CIGS WILL
DOMINATE AT INT/GSO/RDU... AND CURRENT VFR CIGS AT RWI/FAY WILL DROP
TO MVFR AFTER 21Z THIS AFTERNOON. CONDITIONS SHOULD REMAIN MVFR AT
FAY/RWI MUCH OF THE EVENING... ONLY BRIEFLY DROPPING TO IFR/LIFR
03Z-08Z WITH A BAND OF RAIN... WHILE INT/GSO/RDU ARE MOST LIKELY TO
DROP TO IFR/LIFR IN RAIN BY 03Z AND HOLD THERE UNTIL DRIER AIR
ARRIVES FROM THE WEST AND CIGS GO BACK UP TO MVFR FROM WEST TO
EAST... AFTER 06Z AT INT/GSO AND AFTER 08Z AT RDU. LOW LEVEL WIND
SHEAR WILL BE PROBLEMATIC LATE AFTERNOON THROUGH EVENING ESPECIALLY
AT INT/GSO/RDU/RWI FROM 22Z TO 08Z... WITH 35-45 KTS FROM THE SW
AROUND 2000 FT AGL. AFTER 06Z-10Z... BEHIND PASSAGE OF A POWERFUL
LOW PRESSURE SYSTEM AND COLD FRONT... SURFACE WINDS WILL SHIFT TO BE
FROM THE WEST AS CIGS REBOUND TO VFR... THEN TO NW AND NNW BY 18Z.
AS THE LOW STRENGTHENS OVER ERN VA WEDNESDAY... THERE IS A CHANCE OF
WRAPAROUND SNOW SHOWERS AT INT/GSO IN THE MORNING AND RDU/RWI LATE
MORNING INTO AFTERNOON... AND BRIEF MVFR CIGS ARE POSSIBLE. STRONG
GRADIENT WINDS OF 15-25 KTS MAY GUST UP TO 35-45 KTS... AND
MECHANICAL TURBULENCE COULD PROVE CHALLENGING PARTICULARLY FOR SMALL
AIRCRAFT.

LOOKING BEYOND 18Z WEDNESDAY... THE RISK OF MVFR CIGS WILL HOLD
BEYOND 18Z AT RDU/RWI... WITH SLOW IMPROVEMENT TO VFR AFTER 00Z.
SURFACE WINDS WILL SHIFT TO NORTH AND GRADUALLY DECREASE AFTER 00Z.
OTHERWISE... VFR CONDITIONS WILL DOMINATE LATE WEDNESDAY NIGHT
THROUGH SUNDAY AS HIGH PRESSURE BUILDS OVER THE EASTERN SEABOARD.
-GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT
FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BLS
LONG TERM...BLS
AVIATION...HARTFIELD
Hazardous weather outlook, Mar 5, 4:07 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
407 AM EST TUE MAR 5 2013

NCZ021>025-038>043-073>078-083>086-088-089-061030-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
407 AM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG WEST NORTHWEST WINDS WILL OCCUR ON WEDNESDAY AS A LOW
PRESSURE SYSTEM DEEPENS ALONG THE MID ATLANTIC COAST. SUSTAINED
WINDS OF 25 MPH AND FREQUENT GUSTS UP TO 40 MPH ARE EXPECTED.
SPORADIC WIND GUSTS AS HIGH AS 50 MPH WILL BE
POSSIBLE...ESPECIALLY WEDNESDAY AFTERNOON. WINDS OF THIS
MAGNITUDE COULD RESULT IN A FEW DOWNED TREES AND POWER OUTAGES. A
WIND ADVISORY MAY BE NEEDED.

NCZ007>011-026>028-061030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
407 AM EST TUE MAR 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK SLOWLY EAST INTO THE
MID ATLANTIC WEDNESDAY. RAIN MAY MIX WITH OR CHANGE BRIEFLY OVER
TO SNOW NEAR THE VIRGINIA BORDER DURING THE DAY
WEDNESDAY...PRIMARILY NORTH OF A LINE FROM ROXBORO TO LOUISBURG TO
TARBORO. A LIGHT ACCUMULATION ON GRASSY AREAS CANNOT BE RULED
OUT...HOWEVER...THE HEAVIEST PRECIPITATION AND THE BEST CHANCE OF
ACCUMULATION IS EXPECTED TO REMAIN MUCH FURTHER NORTH IN VIRGINIA.

ADDITIONALLY...STRONG NORTHWEST WINDS WILL OCCUR ON WEDNESDAY AS THE
SURFACE LOW DEEPENS ALONG THE MID ATLANTIC COAST. SUSTAINED WINDS OF
25 MPH AND FREQUENT GUSTS UP TO 40 MPH ARE EXPECTED. SPORADIC
WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...ESPECIALLY WEDNESDAY
AFTERNOON AND EARLY EVENING. WINDS OF THIS MAGNITUDE COULD RESULT
IN A FEW DOWNED TREES AND POWER OUTAGES. A WIND ADVISORY MAY BE
NEEDED.

Nearby

Wind Advisories in North Carolina, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.